D. E. NOLAN; GEORGE W. PEDIGO JR.
This content is PDF only. Please click on the PDF icon to access.
On reviewing the literature we have found no reports of exfoliative dermatitis due to penicillin therapy, hence this report.
Reactions to penicillin, however, are not infrequent and are generally not serious. Kolodny and Denhoff1 in their study of 124 young men receiving penicillin therapy divided their reactions into the "immediate," those appearing within 24 hours, and the "delayed" which usually occur between seven and 14 days after the initiation of treatment. They report an incidence of 16 per cent "immediate" reactions, characterized by generalized rash, edema, gastrointestinal symptoms and "id" reactions. Seven per cent of all patients developed "delayed" reactions
NOLAN DE, PEDIGO GW. EXFOLIATIVE DERMATITIS FOLLOWING PENICILLIN THERAPY*. Ann Intern Med. 1946;25:725–728. doi: https://doi.org/10.7326/0003-4819-25-4-725
Download citation file:
Published: Ann Intern Med. 1946;25(4):725-728.
Results provided by:
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use